Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 192, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 24, 2000, 12:40 AM CDT for Wayne County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 24, 2000, 12:40 AM CDT (05:40 UTC)
- Expired
- Aug 24, 2000, 1:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wayne County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 11:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1082 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 240539 SVRPAH ILC191-240630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1240 AM CDT THU AUG 24 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTHERN ILLINOIS * UNTIL 130 AM CDT * AT 1238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTHWESTERN WAYNE COUNTY...OR ABOUT 9 MILES SOUTHWEST OF FLORA...MOVING SOUTHEAST AT 25 MPH. BY 100 AM CDT...THE STORM WILL MOVE NEAR OR THROUGH FAIRFIELD. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING FOR SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. LAT...LON 3861 8878 3848 8862 3873 8827 3889 8847
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 1:00 PM CDT, 11 hours 40 minutes earlier.
Area forecast discussion, Aug 23, 1:00 PM CDT, 11 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT WED AUG 23 2000 MAIN FORECAST CONCERN WILL BE THUNDERSTORM CHANCES EARLY PERIODS AND FRONTAL POSITION IN THE LATER PERIODS. 17Z SURFACE ANALYSIS SHOWS LOW CENTER OVER KANSAS WITH A QUASI STATIONARY FRONTAL BOUNDARY EXTENDING EASTWARD THROUGH SOUTHERN IOWA TO NEAR PIA IN CENTRAL IL. A TROUGH EXTENDED FROM LAKE MI THROUGH CENTRAL IL TO JUST EAST OF UNO. IN THE UPPER LEVELS A 500 MB RIDGE OF HIGH PRESSURE WAS CENTERED OVER THE SOUTHEAST U.S. CURRENT RADAR SHOWING TSRA DEVELOPMENT ALONG THIS FRONTAL BOUNDARY BUT DISSIPATING AS THEY PROGRESS EASTWARD INTO THE WORKED OVER ATMOSPHERE FROM LAST NIGHTS TSRA'S. WHERE THESE TWO SURFACE BOUNDARIES INTERACT...EASTERN IOWA INTO CENTRAL IL...WILL BE A PRIME LOCATION FOR MCS INITIATION THIS EVENING INTO TNGT. AS TONIGHT PROGRESSES...THE 500 MB HIGH WILL RETROGRADE WESTWARD...ALLOWING MCS TO DIVE SOUTHWARD INTO THE LOWER OHIO VALLEY. IT LOOKS MUCH LIKE LAST NIGHT...WITH THE MAIN DIFFERENCE BEING HEIGHTS AND THICKNESSES BECOMING MORE NORTH TO SOUTH ORIENTATED WITH TIME. THIS SHOULD ALLOW MORE OF PAH FA TO ENCOUNTER TSRA...ALTHOUGH NE PTNS STILL APPEAR TO HAVE BEST CHC. MCS SHOULD ASSIST THE FRONTAL BOUNDARY IN ITS SOUTHWARD PROGRESSION...AS THE 12Z/WED MODEL RUN ADVERTISES. BEST VORTICITY AND SURFACE FEATURES ARE PROGGED TO BE OVER PAH FA AFTER MIDNIGHT. THIS ALSO COINCIDES WITH BEST UPPER LEVEL SUPPORT. HOWEVER WITH A VERY UNSTABLE ATMOSPHERE IN PLACE...WILL NOT RULE OUT EVENING CHC OF TSRA...AS NUMEROUS OUTFLOW BOUNDARIES WILL BE TRAVERSING THE FA FROM THIS AM TSRA'S. BEST CHC TONIGHT WL BE NE...TAPERING TO LEAST CHC SW. AFTER TNGT NGM TRIES TO PUSH FRONT ON THROUGH FA INTO TENNESSEE VALLEY WITH ETA HOLDING THE BOUNDARY IN SEMO. WILL LIKELY SPLIT THE DIFFERENCE ON LOCATION OF SFC BOUNDARY...WITH BEST CHC BY THEN IN SEMO...TAPERING TO LEAST CHC NE PORTIONS. THIS TREND IS ALREADY REFLECTED IN CURRENT ZONES. THUS...ONLY MINOR ADJUSTMENTS NEEDED ON POPS WITH BREAKOUT ESSENTIALLY REMAINING INTACT. FWC MOS PERFORMED WELL WITH OVNGT LOWS AND TDAY HIGHS...OUTSIDE PRECIP A3REAS...AND IN GNRL AGREEMENT WITH FAN NUMBERS. THUS WILL FOLLOW GUIDANCE CLOSELY. .PAH...NONE. KH
In the hours before
Special weather statement, Aug 23, 7:00 PM CDT, 5 hours 40 minutes before
MOZ100-240033- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 700 PM CDT WED AUG 23 2000 ...A STRONG STORM WAS DEVELOPING NORTHWEST OF POPLAR BLUFF... AT 659 PM CDT...THE STORM WAS LOCATED 12 MILES WEST OF GREENVILLE. IT WAS MOVING NORTHEAST AT 10 MPH. BY 730 PM...EXPECT THE STORM TO IMPACT RURAL AREAS OF NORTHERN WAYNE COUNTY. SOME TOWNS IN THIS AREA INCLUDE PIEDMONT...PATTERSON...LODI...AND SILVA. TORRENTIAL RAINS...BRIEF WIND GUSTS UP TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. GO INSIDE A STURDY BUILDING IF YOU ARE IN THE PATH OF THIS STORM. PGW
Local storm report, Aug 23, 7:59 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
759 PM CDT WED AUG 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0726 PM GREENVILLE MO .75 INCH HAIL
08/23/00 WAYNE 1/2 TO 3/4 INCH HAIL
REPORTED BY EMERGENCY
MANAGEMENT
DABSpecial weather statement, Aug 23, 10:17 PM CDT, 2 hours 23 minutes before
ILZ078-INZ081-082-240400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1017 PM CDT WED AUG 23 2000 ...A STRONG LINE OF STORMS WERE DEVELOPING NORTH OF EVANSVILLE... AT 1015 PM...THE STORMS WERE LOCATED ALONG A LINE FROM 35 MILES TO 100 MILES NORTHWEST OF EVANSVILLE. THE STORMS WERE MOVING SOUTHEAST AT 25 MPH. BY 1030 PM...THE LEADING EDGE OF THE STORMS WILL MOVE INTO AREAS BETWEEN ALLENDALE ILLINOIS AND PETERSBURG INDIANA. THAT INCLUDES NORTHERN SECTIONS OF WABASH COUNTY ILLINOIS AND ALSO NORTH SECTIONS OF GIBSON AND PIKE COUNTIES INDIANA. EXPECT GUSTY WINDS TO 50 MPH...TORRENTIAL RAINS...AND DANGEROUS CLOUD TO GROUND LIGHTNING. BY MIDNIGHT...THE STORMS WILL EDGE SOUTH TOWARD CITIES ALONG THE OHIO RIVER. STAY TUNED FOR FURTHER UPDATES AND POSSIBLE WARNINGS ON THIS DEVELOPING WEATHER SCENARIO.
Special weather statement, Aug 23, 11:08 PM CDT, 1 hour 32 minutes before
ILZ077-078-083-087-INZ081-085>088-KYZ014-018-019-240455- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1108 PM CDT WED AUG 23 2000 ...A STRONG LINE OF STORMS WAS MOVING TOWARD OHIO RIVER... AT 1105 PM...THE STORMS WERE LOCATED NORTH OF INTERSTATE 64. THEY WERE MOVING SOUTHEAST AT 20 MPH. EXPECT THEM TO MOVE TO CITIES ALONG THE OHIO RIVER BY MIDNIGHT. EXPECT GUSTY WINDS UP TO 50 MPH...TORRENTIAL RAINS...DANGEROUS CL;OUD TO GROUND LIGHTNING...AND SMALL HAIL. STAY TUNED FOR FURTHER UPDATES AND POSSIBLE WARNINGS ON THIS DEVELOPING WEATHER SCENARIO. PGW
Special weather statement, Aug 23, 11:41 PM CDT, 59 minutes before
ILZ075>078-080>091-094-INZ081-082-085>088-KYZ007-010-011-013>022- 240530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1141 PM CDT WED AUG 23 2000 ...SEVERE THUNDERSTORM WATCH 705 IN EFFECT TIL 5 AM CDT THURSDAY... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF SOUTHWEST INDIANA AND PORTIONS OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY. COUNTIES IN THE WATCH INCLUDE: IN SOUTHERN ILLINOIS: WAYNE...EDWARDS...WABASH...JEFFERSON...PERRY... FRANKLIN...HAMILTON...WHITE...JACKSON...WILLIAMSON...SALINE... GALLATIN...UNION...JOHNSON...POPE...HARDIN...AND MASSAC. IN SOUTHWEST INDIANA: GIBSON...PIKE...POSEY...VANDERBURGH... WARRICK...AND SPENCER. IN WESTERN KENTUCKY: UNION...HENDERSON...DAVIESS...LIVINGSTON... CRITTENDEN...WEBSTER...MCLEAN...LYON...CALDWELL...HOPKINS... MUHLENBERG...CHRISTIAN...AND TODD. A CONVECTIVE SYSTEM IS EXPECTED TO MOVE ACROSS THE WATCH AREA THROUGH THE EARLY MORNING HOURS. THE MAIN THREAT WILL BE DAMAGING WINDS...HOWEVER THE POSSIBILITY OF LARGE HAIL ALSO EXISTS. SPOTTERS IN THE WATCH AREA SHOULD BE ACTIVATED AS SOON AS POSSIBLE. JAP
Special weather statement, Aug 24, 12:02 AM CDT, 38 minutes before
ILZ075>078-082-083-086-087-INZ081-082-085>088-KYZ014-015-018>020- 240600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1202 AM CDT THU AUG 24 2000 ...A LINE OF STRONG STORMS CONTINUES TO MOVE SOUTHEAST TOWARD THE OHIO RIVER... ALSO..SEVERE THUNDERSTORM WATCH 705 IN EFFECT UNTIL 500 AM CDT THURSDAY. AT MIDNIGHT...THE STORMS EXTENDED FROM NEAR OWENSBORO KENTUCKY... TO EVANSVILLE INDIANA TO FAIRFIELD ILLINOIS. THE LINE WAS MOVING SOUTH AT 20 MPH. BY 200 AM...THE LINE WILL BE SOUTH OF THE OHIO RIVER IN NORTHWEST KENTUCKY...AND EXTEND NORTHWEST ACROSS SOUTHERN ILLINOIS TOWARD SAINT LOUIS. BE ON THE LOOKOUT FOR TORRENTIAL RAINS...DANGEROUS CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO 40 MPH. THE HEAVY RAIN WILL CAUSE PONDING OF WATER ACROSS ROADS AND IN LOW LYING AREAS. ALSO...THE LIGHTNING COULD CAUSE A FIRE. SOME FIRES CAUSED BY LIGHTNING HAVE BEEN REPORTED IN SOUTHWEST INDIANA. STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS DEVELOPING WEATHER SCENARIO. PGW
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.